A low dose & have had to have it increased , my dosage is now 1200mg 3 times daily & it works slightly on my tingling finger & toes but I am still really really stiff , my doctor wants to add another tablet called amatriptlyn , I've started to gain weight but I've started to have a buzzing in my ear & can't hear properly anyone else on such a high dosage & it not working still & getting the same problems with their ears (tinnitus ) from the gabapentin ?
Hi. First, amatryptoline is an antidepressant that works well for some people with fibro. It can also help with sleep, which is a big problem for us. So, it might be worth trying.
You are taking a pretty big dose of gabapentin. When I started gabapentin, I talked with my doctor and he agreed to let me "play" with my dose. At one time I was on the max, like you, but I was so sleepy I had trouble driving to my job. Over time, I found the right dose to keep my tingling and such under control. My right dose is 400 mg in the morning and at night. And on bad days, I take 400 mg in the afternoon. Please, keep in mind, if your doctor does let you do this (only do this if he approves), raise and/or lower your rise gradually and keep the same dose for about a week or so to see how you respond. Also, the max dose is what you are currently taking, so don't go over that.
Unfortunately, morning stiffness is a symptom of fibro. Morning stiffness is the one symptom that I have not been able to manage- it's just there.
I hope you are able to get your symptoms under control. Please, talk to your doctor before changing any of your meds.
Hi, Julie! I've been in gabapentin for a year, 600mg, 3x per day. Prior to that I was on Lyrica. I had taken gabapentin prior to that, but my Dr switched to Lyrica and I took that for about 3 yrs. I didn't realize just how foggy Lyrica made me until I stopped taking it. I also gained 10-15 lbs on the Lyrica. 1200mg 3x per day seems like a lot. But gabapentin has helped me but I still take pain meds. I do have episodes of occasional dizziness but no ringing of the ears. I still have tingling in my hands and left foot. Just wanted to share my experience in hopes it may help you.
I am sorry I don't have much of an answer for you... I went to pain management today for thefirst time the PA was terrible treated me like a junky gave me 4 trigger injections shots, I hurt more than when I went in... anyway she put me on gabapentin 300mg 1 at bed for 7 days and then 2x a day... so I took it a few hours ago, no relief at all don't feel anything ... im afraid to take more because I go back to pain management on Friday feeling worse than I did this morning. I am out of pain meds and she said she wouldnt prescribe any on first visit... I left crying literally tears rolling down my face.. sorry I did not mean to take over ur question, but I am curious what help you get from others ... good luck feel better
- Gabapentin Information for Consumers
- Gabapentin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Jun 2010 • 2 answers
Posted 3 Jul 2014 • 1 answer
Posted 18 Nov 2015 • 1 answer
Posted 20 Jan 2016 • 2 answers
Posted 24 May 2016 • 0 answers